MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; T9 #0 UNI PDO VLD 30CM

SURGICAL SPECIALTIES CORPORATION QUILL; T9 #0 UNI PDO VLD 30CM
Model Number VLP-1002
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 02, 2024 it was reported that on (b)(6) 2024 during a surgical procedure the needle channel broke leading to the needle falling into the patient.The surgeon searched for the needle for over an hour and could not locate it.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
It was reported the needle channel broke, the needle became detached and fell into the patient.Surgical intervention was required to search for the needle causing a delay in the procedure.It was reported the loose needle was not found and was potentially left in the patient.No other information has been provided to date.A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.A potential root cause for a needle detaching when slightly tugged during a procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible the device(s) are being grasped on or near the swaged end, damaging the suture, allowing it to break free from the needle component.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture/needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps¿.The ¿adverse reactions¿ section in the ifu for the device states, "broken needles may result in extended or additional surgeries or residual foreign bodies.Without reviewing the actual reported device(s) or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, tools utilized to grasp the devices, details of the procedure performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
QUILL
Common Device Name
T9 #0 UNI PDO VLD 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20050608
Report Number3010692967-2024-00065
Device Sequence Number7896163
Product Code NEW
UDI-Device Identifier10848782020604
UDI-Public(01)10848782020604(17)280827(10)D828CYS
Combination Product (Y/N)N
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLP-1002
Device Lot NumberD828CYS
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown